I have feeling every time of dying. Specially when traviling

Patient

Q: I am patient of Thanatophobia. can you suggest me treatment

Symptoms:  Fear of dying
Doctor

A:   Hello,
Thanks for choosing "Ask The Doctor" for posting your query.
The fear of death that you are talking about could be a phobia or it could be a panic attack disorder. Either ways, its an anxiety disorder and needs proper treatment. This occurs due to imbalance of certain neurotransmitters like serotonin, nor epinephrine, dopamine etc. This can be corrected with the help of treatment such as venlafaxine or paroxetine or escitalopram etc. These medicines need to be taken for 6-8 months and symptom improvement will be apparent after 3-4 weeks. Also psychotherapies like cognitive behavioural therapy can also be useful for the patient. These are done as weekly sessions by clinical psychologists and are a form of specialized counselling therapies.
Do meet your doctor and get the medicines prescribed and also get a referral for a clinical psychologist.
Hope I am able to answer your concerns.

Wish you good health!

Related Q&A

Q: I lost my medication en route to a remote island in the Bahamas. I am gone for one week. I was on 10 mg of Paxil. I...

Q: I forgot to bring my prescription medication- an antidepressant on my trip to the Bahamas. The drug is an SSRI calle...

Q: I started taking fluoxetine yesterday, I took 40ng yesterday and 20 today but forgot to check about things like Niqui...

Q: Hi, I am really struggling, I feel like I have become completely alone, because a new psychiatrist I saw has diagnose...

Q: Hi, I recently had more depression and went into insomnia, i consulted a doctor and he adviced me for a blood test. ...

 
DOCTOR ADVISORY BOARD
218

Dr. James Obaji M.D.

  • 247 Reviews
  • Family Physician
173

Dr. Suneel Sharman M.D.

  • 190 Reviews
  • Family Physician
138

Dr. Pat Golden M.D.

  • 169 Reviews
  • Cardiologist
98

Dr. Kunaal Jindal M.D.

  • 112 Reviews
  • Plastic Surgeon
CNN
BBC
MSNBC
CBS
abcNews
FoxNews